PDA

View Full Version : metiformin-do the side effects ever go away???


moodygurl05
05-25-2006, 09:58 AM
Hey all, I am new to the site, and relativly new to the rx of PCOS. I was rxed after I had a bout with anorexia, (a very long story) I already knew that I had endo, but not PCOS. I was put on Metaformin about 3 months ago, and the side effects just wont cease. I am constantly sick and pepto bismo is my best friend. The dr said this would only last for a short time, a few weeks at most, but it is still going. I am becoming afraid to leave the house for fear of accidents. I eat with it, I drink milk... But nothing seems to help. He thinks that this is the best med for me so he doesnt want to change the meds. Has anyone else had this problem, or is my body insane???

Hugs

Mia

WeAreReady
05-27-2006, 02:23 PM
If I were you, I would call the dr back right away. Met is not for everyone. You should not still have stomach problems as far as I've read. I had bad s/e of being overly exhausted and nauseas so I increased protein in my diet and it worked (the Met was making my blood sugar too low). Have you decreased the amount of sugar/carbs in your diet? Some people say that helps their stomach problems. Good luck!!

moodygurl05
06-01-2006, 11:35 AM
I had my appointment with the dr today, and he took me off the stuff. However he does not want to put me on anything else due to my medical history and the other medication supposedly causes rapid weight gain..so until I grow skintags and facial hair, no more meds...
So in the meantime, it is just diet and exersize. I have always been on a high protien low carb diet (diabetics diet) because I was raised with a diabetic parent - And I was not allowed to exersize until recently, as it had been a trigger, so i am having to get back into that slowly.
He did recommend me to chg my birthcontrol, and I have an appointment with my gyn next month, so in the meantime...
Thanks...

mia

Manila
06-04-2006, 09:19 PM
I can relate to you. I just got off met three weeks ago after taking 1000 mg for 3 months. I did not lose any weight ( I weigh 178 lbs when my ideal is around 115 lbs to 125 lbs) and my tummy looks big all the time (due to the gas). However, met made sure that may period arrived on time (within the 28-35 days).

Diet changes (high protein, low carb) didn't work.I literally begged my ob gyne to take me off the met because it was hindering with my daily office activities (I'm in the john most of the time :oops: ) especially when the gas starts acting up in the morning. I did not lose weight because I had to nibble from time to time so that the gas will not act up.

sybil33
07-01-2006, 06:42 AM
I've been taking met for just over a week(2 x 850), the symptoms have got a little better each day. Now I just feel sick off and on and a bit runny.
I think I've already lost some weight because I've lost my appetite.
This can be a problem when i need to food shop or cook dinner as I'm really off food at the mo.
I shall keep yall posted to see If the SE wear off...

angel10828
07-06-2006, 07:53 PM
I've experienced that also.. Today I ate at 9 am and didn't eat again until 5 pm and I wasn't even hungry.. I forced myself to eat Arbys (it wasn't too hard.. lol) The s/e I hate the most is when I go to a restaurant and get nauses, very nauses.. Even perfume is making my stomach hurt now. :?

sybil33
07-07-2006, 05:36 AM
I HATE METFORMIN.
I am seriously considering giving up with this nasty drug.

Week 1: took 2x 425 (half dose) SE gassy and sicky
Week 2: took 2x 850 SE Nausea most of day, diarhorea(cant spell) which got worse every day, stomach cramp in the middle of night, emotionally wrecked!
Week 3: didnt take any and felt wonderful. Now back on 1/2 doses cos I don't want to give up too soon.

Has anyone suffered all these SE and then got better or is it something you get used to? :oops:

CarlyQ
07-08-2006, 01:15 AM
I CANT STAND MEDFORMIN!!!!!!!!! It kept me on the toilet 24/7!!! When I go back to my doctor I am tellin him to take me off of it QUICKLY!!!!



Carly

tweety
07-09-2006, 05:26 PM
Try to stick with it. The side effects do go away in time. After about a month or so you will notice a differnece. Met does help. I've been on met for over a year and was the same way at the beginning.

CarlyQ
07-09-2006, 06:57 PM
I have been on it for like 9 months now and the side affect are still there..... I HATE THIS MEDICINE!!!!!!!!!!

tweety
07-09-2006, 10:01 PM
What dose are you taking? It maybe to much for you. There are some who just can't take met.

AriesGirl
07-11-2006, 01:37 PM
I've been on Metformin for about a year now. My side effects didn't go away after the first couple of months, but they got much better when I changed my diet.

After doing some research of my own on the net and talking to my pharmacist. I found out that rich foods, caffeine & spicy foods should be avoided.

tweety
07-11-2006, 02:40 PM
A change in diet is a big thing. As long as I watch my carb and sugar intake I am fine. It is not as bad as it was when I first stared taking met.

sybil33
07-17-2006, 01:40 PM
Hi well I'm on about week 5 now and the side effects have mostly gone!!!!!!!!!!! I also have the biggest af ever! So Please stick with it!!

Lizzy83
07-17-2006, 06:30 PM
I have been on Metformin since November of 2005. I started with one pill a day, and then gradually went to two pills. I had the side effects for quite a while. I wouldn't eat, and that made me feel much better. :( My side effects finally went away in December. I only feel diaraah (sp, sorry) when I don't eat enough food before I take my pill.

Ratslayer
07-20-2006, 05:05 PM
I went on Met the first time in May of 2004. I had to go off of it a few months later because I was miserable. Sick all the time and very lethargic. In January of 2005 I decided to try it again. This time I went on the XR version. I very slowly increased my dosage until I hit 2000mg. It took many months and I had side effects. They were definitely a lot worse if I had had too much sugar. I still ocassionally have side effects if I don't eat enough in a day or if I forget my meds for a day but it did get better. The problem I tend to have is that my blood sugar crashes a little more often then it did in the past. I think your diet is the big change needed for beating the nasty side effects of met.

Kelly

Leslie8007
07-23-2006, 12:21 PM
Ihave been on the met for about a year now and really not the side effects like you ladies have experienced. I have diahhrea but have had it longer then my diagnosis or the meds as it is a side effect of having my galbladder taken out, even men in my family have that part of galbladder loss. I also have had no weight gain infact have loss 125 pounds only updedd my meds to 850 mg 2x daily in february because my doctor thought I hit a plateau on the weight loss. Being on the met freaked me out at first as it is a medication for diabetes that I don't have and the weight loss will hopefully help from ever getting. I have always eaten a fairly good diet as my mom has been a diabetic nearly all my life so we eat more along her diet needs. Now I am wondering if I am the only one who has lost weight on this med.